Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Taking accutane. Nail started turning yellow. Is this serious?

I have been taking accutane for about 2½ months now, and my nails , especially my roots, are beginning to take on a faint yellowish color. Is it connected? Is it serious? I read somewhere that yellow nails could be a symptome of liver problems, and as accutane, or isotretinoin actavis, is disposed through the liver, I m kind of concerned.
Asked On : Wed, 5 Dec 2012
Answers:  1 Views:  247
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi there,
Thank you for writing to us.
The yellow color of the nails/roots of the nails that you are experiencing certainly is a side effect of accutane. This is not something serious or anything to worry about.
Yellow nails actually does not usually indicate a liver problem at all.
It is the yellowish discoloration of the eyes that indicate a liver problem.
In liver failure the nails actually turn white which is called as leukonychia.
You can have your liver enzymes checked by having a liver function test or a metabolic profile done which will make sure that your liver is fine and your drug is not affecting the liver.
I have the feeling that everything will turn out fine.
Kindest Regards
Answered: Wed, 5 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor